Alert archive / California / Gale Watches in 2016
Gale Watch 11, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 3, 2016, 3:59 AM PST. It took effect at Mar 4, 2016, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2016, 3:59 AM PST (11:59 UTC)
- In effect from
- Mar 4, 2016, 9:00 AM PST
- Expired
- Mar 3, 2016, 2:51 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
610 WHUS76 KEKA 031159 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 359 AM PST THU MAR 3 2016 PZZ450-032000- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160304T1700Z/ /O.NEW.KEKA.GL.A.0011.160304T1700Z-160305T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 359 AM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WINDS...S 5 TO 10 KT INITIALLY. WINDS WILL INCREASE TO S 20 TO 30 KT WITH GUSTS TO 40 KT FRIDAY AFTERNOON AND EVENING. * WAVES...W 10 TO 11 FT AT 10 SECONDS INITIALLY...BUILDING TO W 15 FEET 16 SECONDS TONIGHT. STEEP SOUTHERLY WAVES WILL BUILD TO 7 TO 10 FEET 8 SECONDS FRIDAY AFTERNOON AND EVENING IN ADDITION TO THE CONTINUING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-032000- /O.EXT.KEKA.SC.Y.0030.000000T0000Z-160304T1700Z/ /O.NEW.KEKA.GL.A.0011.160304T1700Z-160305T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 359 AM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WINDS...S 10 TO 20 KT INITIALLY. WINDS WILL INCREASE TO S 25 TO 35 KT WITH GUSTS TO 45 KT FRIDAY AFTERNOON AND EVENING. * WAVES...W 10 TO 11 FT AT 10 SECONDS INITIALLY...BUILDING TO W 15 FEET 16 SECONDS TONIGHT. STEEP SOUTHERLY WAVES WILL BUILD TO 11 TO 15 FEET 8 SECONDS FRIDAY AFTERNOON AND EVENING IN ADDITION TO THE CONTINUING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-032000- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160304T1700Z/ /O.NEW.KEKA.GL.A.0011.160304T1700Z-160305T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 359 AM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WINDS...S 5 TO 15 KT INITIALLY. WINDS WILL INCREASE TO S 20 TO 30 KT WITH GUSTS TO 40 KT FRIDAY AFTERNOON AND EVENING. * WAVES...W 10 TO 11 FT AT 10 SECONDS INITIALLY...BUILDING TO W 15 FEET 16 SECONDS TONIGHT. STEEP SOUTHERLY WAVES WILL BUILD TO 8 TO 11 FEET 8 SECONDS FRIDAY AFTERNOON AND EVENING IN ADDITION TO THE CONTINUING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-032000- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160308T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 359 AM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST TUESDAY... * WINDS...S 5 TO 10 KT INITIALLY. WINDS WILL INCREASE TO S 15 TO 25 KT WITH GUSTS TO 35 KT FRIDAY AFTERNOON AND EVENING. * WAVES...W 10 TO 11 FT AT 10 SECONDS INITIALLY...BUILDING TO W 15 FEET 16 SECONDS TONIGHT. STEEP SOUTHERLY WAVES WILL BUILD TO 6 TO 9 FEET 8 SECONDS FRIDAY AFTERNOON AND EVENING IN ADDITION TO THE CONTINUING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
2 follow-up statements
880 WHUS76 KEKA 031708 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 908 AM PST THU MAR 3 2016 PZZ450-040115- /O.CON.KEKA.SC.Y.0028.000000T0000Z-160304T1700Z/ /O.CON.KEKA.GL.A.0011.160304T1700Z-160305T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 908 AM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS...S 5 TO 10 KT TODAY. WINDS WILL INCREASE TO S 20 TO 30 KT WITH GUSTS TO 40 KT FRIDAY AFTERNOON AND EVENING. * WAVES...W 10 TO 11 FT AT 10 SECONDS TODAY...BUILDING TO W 15 FEET 16 SECONDS TONIGHT. STEEP SOUTHERLY WAVES WILL BUILD TO 7 TO 10 FEET 8 SECONDS ON FRIDAY IN ADDITION TO THE PERSISTING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-040115- /O.CON.KEKA.SC.Y.0030.000000T0000Z-160304T1700Z/ /O.CON.KEKA.GL.A.0011.160304T1700Z-160305T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 908 AM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS...S 10 TO 20 KT TODAY. WINDS WILL INCREASE TO S 25 TO 35 KT WITH GUSTS TO 45 KT FRIDAY AFTERNOON AND EVENING. * WAVES...W 10 TO 11 FT AT 10 SECONDS TODAY...BUILDING TO W 15 FEET 16 SECONDS TONIGHT. STEEP SOUTHERLY WAVES WILL BUILD TO 11 TO 15 FEET 10 SECONDS ON FRIDAY IN ADDITION TO THE PERSISTING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-040115- /O.CON.KEKA.SC.Y.0028.000000T0000Z-160304T1700Z/ /O.CON.KEKA.GL.A.0011.160304T1700Z-160305T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 908 AM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS...S 5 TO 15 KT INITIALLY. WINDS WILL INCREASE TO S 20 TO 30 KT WITH GUSTS TO 40 KT FRIDAY AFTERNOON AND EVENING. * WAVES...W 10 TO 11 FT AT 10 SECONDS INITIALLY...BUILDING TO W 15 FEET 16 SECONDS TONIGHT. STEEP SOUTHERLY WAVES WILL BUILD TO 8 TO 11 FEET 8 SECONDS ON FRIDAY IN ADDITION TO THE PERSISTING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-040115- /O.CON.KEKA.SC.Y.0028.000000T0000Z-160308T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 908 AM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY... * WINDS...S 5 TO 10 KT INITIALLY. WINDS WILL INCREASE TO S 15 TO 25 KT WITH GUSTS TO 35 KT FRIDAY AFTERNOON AND EVENING. * WAVES...W 10 TO 11 FT AT 10 SECONDS INITIALLY...BUILDING TO W 15 FEET 16 SECONDS TONIGHT. STEEP SOUTHERLY WAVES WILL BUILD TO 6 TO 9 FEET 8 SECONDS ON FRIDAY IN ADDITION TO THE PERSISTING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
474 WHUS76 KEKA 032251 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 PM PST THU MAR 3 2016 PZZ475-040700- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160305T1200Z/ /O.CAN.KEKA.GL.A.0011.160304T1700Z-160305T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 251 PM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE WATCH. * WINDS...BECOMING S 15 TO 25 KT WITH GUSTS AROUND 35 KT ON FRIDAY. THERE WILL BE A BRIEF LULL BEHIND THE FRONT FRIDAY NIGHT BEFORE A SECOND FRONT INCREASES WINDS TO 25 TO 35 KT ON SATURDAY. * WAVES...BECOMING W 14 TO 16 FT AT 15 SECONDS FRIDAY. STEEP SOUTH WAVES WILL BUILD TO 7 TO 9 FT AROUND 7 SECONDS IN RESPONSE TO THE INCREASING WINDS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-040700- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160304T2300Z/ /O.UPG.KEKA.GL.A.0011.160304T1700Z-160305T1100Z/ /O.NEW.KEKA.GL.W.0020.160304T2300Z-160305T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 251 PM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 9 AM PST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...BECOMING S 20 TO 25 KT WITH GUSTS NEAR 40 KT ON FRIDAY AFTERNOON. THERE WILL BE A BRIEF LULL BEHIND THE FRONT FRIDAY NIGHT BEFORE A SECOND FRONT INCREASES WINDS AGAIN ON SATURDAY. * WAVES...BECOMING W 14 TO 16 FT AT 15 SECONDS ON FRIDAY. STEEP SOUTH WAVES WILL BUILD TO 5 TO 7 FT AROUND 6 SECONDS IN RESPONSE TO THE INCREASING WINDS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-040700- /O.EXT.KEKA.SC.Y.0030.000000T0000Z-160304T2000Z/ /O.UPG.KEKA.GL.A.0011.160304T1700Z-160305T1100Z/ /O.NEW.KEKA.GL.W.0020.160304T2000Z-160305T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 251 PM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST FRIDAY... ...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO 9 AM PST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...BECOMING S 20 TO 30 KT WITH GUSTS NEAR 45 KT ON FRIDAY AFTERNOON. THERE WILL BE A BRIEF LULL BEHIND THE FRONT FRIDAY NIGHT BEFORE A SECOND FRONT INCREASES WINDS TO 25 TO 35 KT ON SATURDAY. * WAVES...BECOMING W 16 FT AT 15 SECONDS ON FRIDAY. STEEP SOUTH WAVES WILL BUILD TO 9 TO 12 FT AROUND 10 SECONDS IN RESPONSE TO THE INCREASING WINDS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-040700- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160305T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 251 PM PST THU MAR 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WINDS...BECOMING S 15 TO 25 KT WITH GUSTS NEAR 35 KT ON FRIDAY AFTERNOON. THERE WILL BE A BRIEF LULL BEHIND THE FRONT FRIDAY NIGHT BEFORE A SECOND FRONT INCREASES WINDS TO 20 TO 30 KT ON SATURDAY. * WAVES...BECOMING W 14 TO 16 FT AT 15 SECONDS ON FRIDAY. STEEP SOUTH WAVES WILL BUILD TO 5 TO 7 FT AROUND 6 SECONDS IN RESPONSE TO THE INCREASING WINDS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 2, 3:23 PM PST, 12 hours 36 minutes earlier.
Area forecast discussion, Mar 2, 3:23 PM PST, 12 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
323 PM PST WED MAR 2 2016
.SYNOPSIS...A SERIES OF FRONTS WILL BRING BOUTS OF RAIN WITH
OCCASIONAL GUSTY WINDS THROUGH THIS WEEKEND. THE STRONGEST FRONT
WILL MOVE THROUGH ON SATURDAY AND PRODUCE HEAVY RAIN AND STRONG
WINDS. COOLER AIR ALOFT WILL CREATE UNSETTLED WEATHER CONDITIONS
ON SUNDAY.
&&
.DISCUSSION...SATELLITE IMAGERY SHOWED A FRONTAL BAND OFFSHORE
POISED TO MOVE ACROSS THE AREA TONIGHT. WE DID SEE SOME LIGHT
RAIN AMOUNTS IN THE WEAK ISENTROPIC LIFT AND WARM AIR ADVECTION
THIS MORNING MAINLY IN MENDO COUNTY AND IN THE KING RANGE. THE
COOSKIE MOUNTAIN RAWS...INDICATED HALF AN INCH FROM THE SHALLOW
PRECIP WHICH BARELY SHOWED UP ON RADAR. MEANWHILE IT WARMED UP TO
A BALMY 67F AT EUREKA IN SPITE OF THE CLOUD COVER. THIS IS ONLY
ONE DEGREE SHY OF THE RECORD OF 68F FOR THE DATE. OTHERWISE IT
WAS A MOSTLY DRY BUT CLOUDY DAY ACROSS THE REGION.
RAIN AMOUNTS TONIGHT WITH THE INCOMING FRONT WILL BE SLIGHTLY
HIGHER COMPARED TO THE FRONT THAT WENT THROUGH ON TUE. WE EXPECT
A QUARTER TO THREE QUARTERS OF AN INCH NORTH OF THE CAPE AND A
TENTH OR TWO SOUTH ACROSS MENDO COUNTY BY DAY BREAK THU.
ON THU...THE MODELS WERE IN FAIRLY GOOD AGREEMENT WITH PRECIP
WINDING DOWN ACROSS THE REGION. HOWEVER...LINGERING MOIST AIR
AND UPSLOPE SOUTHERLY FLOW WILL PROBABLY CONTINUE TO GENERATE
OCCASIONAL LIGHT SHOWERS ON THU INTO THU NIGHT. THE RAIN AMOUNTS
DURING THIS TIME PERIOD LOOK FAIRLY LIGHT AND TERRAIN DRIVEN.
THE GFS...NAM12 AND ECMWF INDICATE WIDESPREAD LIGHT TO MODERATE
RAIN SPIKING UP AGAIN FRIDAY INTO FRIDAY NIGHT AS WARM AIR ADVECTION
RAMPS UP OFFSHORE IN ADVANCE OF THE NEXT FRONT. THE MODELS WERE
NOT A GREAT AGREEMENT ON FRIDAY WITH PRECIP GENERATION WITH THE
WARM FRONT. AMOUNTS SHOULD BE FAIRLY LIGHT ON FRIDAY AS THE WARM
FRONT LIFT NORTHWARD. THE NEXT FRONT APPEARS TO STALL NEAR THE
COAST FRIDAY NIGHT THOUGH WE WILL PROBABLY SEE OCCASIONAL LIGHT
RAIN IN THE WEAK ISENTROPIC LIFT AND WARM AIR ADVECTION THROUGH
THE NIGHT. SNOW LEVELS WILL REMAIN HIGH THROUGH THE PERIOD AND NO
SNOW IS EXPECTED AT ANY OF THE PASSES ACROSS NW CALIFORNIA.
THE MAIN RAIN EVENT WILL HOLD OFF TIL SATURDAY WHEN A LONG FETCH
OF MOISTURE (ATMOSPHERIC RIVER) TAKES AIM ON NORTHWEST CALIFORNIA.
BOTH THE GFS AND ECMWF HAVE SPED UP THE ARRIVAL OF THE HEAVIEST
RAIN. THE NEW RUNS INDICATE HEAVY RAIN STARTING AROUND MIDDAY
SATURDAY AND PERHAPS LASTING INTO THE EVENING HOURS. IT DOES
APPEAR TO BE A RATHER PROGRESSIVE FLOW PATTERN WITH FRONTAL
PASSAGE SAT NIGHT AS A VIGOROUS MID LEVEL TROUGH DIGS TOWARD NW
CALIFORNIA FORCING THE FRONTAL BAND SOUTH AND EAST. EVEN THOUGH IT
IS NOT LOOKING LIKE A LONG DURATION OF HEAVY RAIN...THERE COULD
STILL MINOR STREET AND URBAN FLOODING IN AREAS WITH POOR DRAINAGE.
WE ARE EXPECTING AN INCH OR TWO OF RAIN WITH THIS FRONT ON
SATURDAY.
LATEST SUITE OF MODELS...ESPECIALLY THE NAM12...INDICATE THE
POTENTIAL FOR STRONG SOUTHERLY WINDS ON SATURDAY AS A SURFACE LOW
OR FRONTAL WAVE DEVELOPS. THE NAM12 WAS THE MOST AGGRESSIVE WITH
A SMALL 980MB LOW WINDING UP WEST OF CAPE BLANCO OREGON ON SAT.
THE COARSER GFS WAS SIMILAR BUT WITH THE LOW FARTHER TO THE NORTH
AND WEST. IT CERTAINLY LOOKS LIKE IT WILL BE WINDY WITH GUSTS TO
40-50MPH OVER THE HEADLANDS AND RIDGES. NAM12 INDICATES 925-850MB
WINDS OF 55-65KT. IF THIS PANS OUT IT IS ALMOST CERTAIN THAT
WINDS WILL HOWL OVER THE RIDGES. CLOSER TO MEAN SEA LEVEL THERE IS
JUST NOT ENOUGH CONFIDENCE AT THIS POINT TO HOIST A HIGH WIND
WATCH CONSIDERING THE DIFFERENCES IN THE MODELS AND THE TENDENCY
FOR THE NAM12 TO BE TOO HOT AND HEAVY WITH THE WINDS 3 DAYS OUT. A
WIND ADVISORY CERTAINLY APPEARS TO BE MORE PROBABLE.
WITH THE TROUGH ALOFT ACQUIRING A SLIGHT NEGATIVE TILT AND WEAK
INSTABILITY THROUGH THE NIGHT SAT...THERE WILL BE A SLIGHT CHANCE
FOR ISOLATED TSTMS...MAINLY OUT OVER THE WATERS AND NEAR THE COAST.
IT MAY BE TOO WARM IN THE LOWER LEVELS FOR ANY HAIL ACCUMULATIONS.
COOLING ALOFT AND MOIST ONSHORE FLOW WILL MAINTAIN PERIODS OF SHOWERS
AND PERHAPS AN ISOLATED TSTM OR TWO INTO SUNDAY NIGHT. THE UPPER
TROUGH WILL FINALLY SWING THROUGH ON MONDAY...BRINGING SLIGHT
WARMING ALOFT AND INCREASING STABILITY. THE LATEST GFS AND ECMWF
CONTINUE TO INDICATE MOIST NW FLOW AND PERHAPS MORE OVERRUNNING
PRECIP ON MONDAY. CONFIDENCE IS NOT HIGH GOING INTO MON NIGHT AND
TUE WITH BOTH THE GFS INDICATING RIDGING ALOFT AND DRYING. THUS
WILL BE CONSERVATIVE WITH PRECIP CHANCES CONSIDERING THE DISPARITIES
IN THE MODELS FROM ONE RUN TO NEXT. IT DOES LOOK THE LIKE THE WET
FLOW PATTERN WITH OCCASIONAL FRONTS WILL CONTINUE THROUGH MOST OF
NEXT WEEK. TRYING TO PIN POINT OR NAIL DOWN THE TIMING CONTINUES
TO BE A CHALLENGE 6 TO 7 DAYS OUT.
&&
.AVIATION...SOUTHERLY WINDS HAVE BEEN INCREASING...AND CIGS HAVE
BEEN GRADUALLY LOWERING THROUGH THE DAY AS A COLD FRONT APPROACHES
NW CALIFORNIA. CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE
EVENING AS THE COLD FRONT AND ASSOCIATED RAIN BAND MOVE ONSHORE AND
SPREAD INLAND PRODUCING MVFR TO IFR CIGS AND VSBYS. RAIN WILL TAPER
OFF TO SHOWERS LATE THIS EVENING/OVERNIGHT WITH MVFR TO IFR CIGS AND
VSBYS PERSISTING ACROSS THE AREA WITH MODELS INDICATING LOW LEVEL
MOISTURE REMAINING IN PLACE. WINDS WILL DECREASE BEHIND THE FRONTAL
PASSAGE. STP
&&
.MARINE...MULTIPLE FRONTAL BOUNDARIES WILL IMPACT THE COASTAL WATERS
THROUGH THE WEEK CAUSING SOUTH WINDS TO RAMP UP AND STEEP SOUTHERLY
WAVES TO BUILD IN RESPONSE. THE NEXT APPROACHING FRONT WILL BRING
GALES NORTH OF CAPE MENDOCINO THROUGH THIS EVENING. WINDS WILL
DECREASE BEHIND THE FRONT LATER TONIGHT AND REMAIN LIGHT TO MODERATE
THROUGH THE DAY THURSDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED FOLLOWING THE GALES TONIGHT AS A WEST SWELL WILL MAINTAIN AN
ELEVATED SEA STATE. GALES WILL BE POSSIBLE WITH THE NEXT FRONT ON
FRIDAY AND AGAIN SATURDAY. THERE IS CONCERN FOR SATURDAY AS THE
MODELS COLLECTIVELY SUGGEST THE DEVELOPMENT OF SOLID GALES ACROSS
THE OUTER WATERS. HOWEVER, THE NAM SHOWS A POTENT LITTLE SURFACE LOW
SNEAK UP THE COAST AND POTENTIALLY MIX DOWN STORM FORCE WINDS. RIGHT
NOW CONFIDENCE IS LOW SINCE IT IS STILL EARLY AND THE GFS AND ECMWF
ARE WEAKER BUT THAT'S TO BE EXPECTED WITH THE LOWER RESOLUTION
MODELS. THIS WILL HAVE TO BE A WAIT AND SEE SITUATION.
OTHER THAN THE STEEP WIND DRIVEN WAVES, THE WAVE ENVIRONMENT SHOULD
CONSIST ABUNDANTLY OF WESTERLY SWELLS LATE THIS WEEK AS STORM
SYSTEMS ACROSS THE CENTRAL AND WESTERN PACIFIC KICK UP LONGER PERIOD
WAVES. ONE INCOMING WEST SWELL WILL PROPAGATE THE WATERS TONIGHT AND
ELEVATE SEAS TO TO 13 TO 15 FT BY FRIDAY MORNING. IN ADDITION, THE
WIND DRIVEN WAVES ON FRIDAY WILL CAUSE THE SIGNIFICANT WAVE HEIGHTS
TO APPROACH 16 TO 19 FT OFFSHORE. BEYOND THE WEEKEND, CONFIDENCE
DECREASES AS THE WAVE MODELS HAVE BEEN FLIP-FLOPPING WITH THE TIMING
AND SIZE OF ADDITIONAL WAVE SYSTEMS. KML
&&
.HYDROLOGY...HEAVY RAIN IS EXPECTED SATURDAY AND THE EEL RIVER
AT FERNBRIDGE MAY REACH MONITOR STAGE OF 14 FT BY EARLY SUNDAY.
THE MAD RIVER AT ARCATA AND THE VAN DUZEN RIVER AT BRIDGEVILLE
WILL ALSO SEE RAPID RISES AND MAY APPROACH MONITOR STAGE.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ450-470.
SMALL CRAFT ADVISORY UNTIL 9 PM PST MONDAY FOR PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, Mar 2, 9:41 AM PST, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 941 AM PST WED MAR 2 2016 CAZ001-003-031745- REDWOOD COAST-NORTH COAST INTERIOR- 941 AM PST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTHERLY WINDS ARE EXPECTED AGAIN TODAY. THE HIGHEST WIND GUSTS WILL BE OVER THE EXPOSED RIDGE TOPS AND COASTAL HEADLANDS WHERE GUSTS OF 35 TO 45 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF RAIN AND GUSTY WINDS ARE EXPECTED THROUGH THE WEEKEND. RAIN MAY BE HEAVY AT TIMES THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-076-031745- MENDOCINO COAST-MENDOCINO INTERIOR- 941 AM PST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF LIGHT TO MODERATE RAIN ARE EXPECTED THROUGH THE WEEKEND. RAIN MAY BE HEAVY AT TIMES THIS WEEKEND. STRONG WIND GUSTS UP TO 45 MPH WILL ALSO BE POSSIBLE THIS WEEKEND OVER THE RIDGES AND COASTAL HEADLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-031745- UPPER TRINITY RIVER- 941 AM PST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF LIGHT TO MODERATE RAIN ARE EXPECTED THROUGH THE WEEKEND. SNOW LEVELS SHOULD FALL THIS WEEKEND AFTER A STRONG COLD FRONT MOVES ACROSS THE AREA. CURRENT INDICATIONS ARE FOR SNOW LEVELS TO PLUMMET TO AROUND 4000 FEET ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:05 PM PST | Small Craft Advisory | EKA | 36 hr | |
| Mar 3, 2:51 PM PST | Gale Warning | EKA | 54 hr | |
| Mar 3, 3:22 PM PST | Flood Watch | EKA | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.